Format

Send to

Choose Destination
Dig Dis Sci. 2009 May;54(5):1141-3. doi: 10.1007/s10620-008-0461-1. Epub 2008 Aug 23.

Conjugated linoleic acid-induced toxic hepatitis: first case report.

Author information

1
Gastroenterology Department, Covilhã University Hospital, Quinta do Alvito, 6000-251 Covilhã, Portugal. ruimmramos@gmail.com

Abstract

A 46-year-old female patient was referred to our department with presenting symptoms of asthenia, jaundice, and pruritus. There was no medical history or clinical evidence of viral hepatitis, autoimmune hepatitis, hemochromatosis, or Wilson's disease. The patient revealed that 14 days prior to admission she had begun self-medicating with conjugated linoleic acid (CLA) to reduce body fat, leading to the suspicion of CLA hepatotoxicity, which was subsequently confirmed by a liver biopsy. After the patient ceased to ingest CLA, liver enzymes levels normalized. To the best of our knowledge, this is the first report of hepatotoxicity due to CLA ingestion.

PMID:
18720003
DOI:
10.1007/s10620-008-0461-1
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Springer
Loading ...
Support Center